MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC CORPORATION RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number M00545820
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a rapid exchange was intended to be used in the gastro biliary tract in an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During preparation, it was found that the package of the device was opened and not sealed.The complete weld seam at the bottom edge of the package was missing, compromising the sterile barrier.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a rapid exchange was intended to be used in the gastro biliary tract in an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2022.During preparation, it was found that the package of the device was opened and not sealed.The complete weld seam at the bottom edge of the package was missing, compromising the sterile barrier.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a020503 captures the reportable event of unsealed device packaging, compromising the sterile barrier.Block h10: the returned rapid exchange was analyzed, and a visual evaluation noted that the package was missing one welding, which matches to the finding through media analysis based on the provided photo.The device did not present any problems.No other problems with the device were noted.The reported event of unsealed device packaging was confirmed.Upon analysis, it was found that the package had one welding missing, leaving the seal incomplete.This condition, incomplete seal packaging, is related to manufacturer deficiency.Therefore, it was concluded based on the information available and the analysis performed to the returned device, the root cause of this complaint is manufacturing deficiency.An investigation to address this issue is in progress.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
RAPID EXCHANGE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13995055
Report Number3005099803-2022-01714
Device Sequence Number14605620
Product Code GCJ
UDI-Device Identifier08714729301905
UDI-Public08714729301905
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K970054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2024
Device Model NumberM00545820
Device Catalogue Number4582
Device Lot Number0028693663
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown